MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD POWERMIDLINE CATHETER (5F) (DUAL-LUMEN) (20CM)

BARD ACCESS SYSTEMS BARD POWERMIDLINE CATHETER (5F) (DUAL-LUMEN) (20CM)
Model Number N/A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of recw1964 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the rn attempted to place midline catheter.It was stated that the rn removed the introducer needle, inserted the dilator/introducer sheath and attempted to remove the wire but it was stuck.The rn pulled on the wire and the end broke off inside the patient.The rn placed a tourniquet at top of arm and notified physician.It was stated that the rn did not try to remove the wire when the needle was in place.On 8/1/2019- additional information reported stated, "the patient was sent to the hospital and cleared and no negative out comes were had.The guidewire was frayed.".

Brand Name
BARD POWERMIDLINE CATHETER (5F) (DUAL-LUMEN) (20CM)
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8889011
Report Number3006260740-2019-02379
Device Sequence Number2587706
Product Code PND
UDI-Device Identifier00801741144806
UDI-Public(01)00801741144806
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberN/A
Device Catalogue NumberCK000798
Device Lot NumberRECW1964
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2019
Initial Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;